zbMATH — the first resource for mathematics

Finitely additive probability measures on classical propositional formulas definable by Gödel’s t-norm and product t-norm. (English) Zbl 1233.03032
Summary: Suppose that \(e\) is any \([0,1]\)-valued evaluation of the set of propositional letters. Then, \(e\) can be uniquely extended to finitely additive probability product and Gödel measures on the set of classical propositional formulas. Those measures satisfy that the measure of any conjunction of distinct propositional letters is equal to the product or to the minimum of the measures of the propositional letters, respectively. Product measures correspond to the one extreme – stochastic or probabilistic independence of elementary events (propositional letters), while Gödel measures correspond to the other extreme – logical dependence of elementary events. Any linear convex combination of a product measure and a Gödel measure is also a finitely additive probability measure. In that way infinitely many intermediate measures that correspond to various degrees of dependence of propositional letters can be generated. Such measures give certain truth-functional flavor to probability, enabling applications to preferential problems, in particular classifications according to predefined criteria. Some examples are provided to illustrate this possibility. We present the proof-theoretical and the model-theoretical approaches to a probabilistic logic which allows for reasoning about the mentioned types of probabilistic functions. The logical language enables formalization of classification problems with the corresponding criteria expressible as propositional formulas. However, more complex criteria, for example involving arithmetical functions, cannot be represented in that framework. We analyze the well-known problem proposed by Grabisch to illustrate interpretation of such classification problems in fuzzy logic.

03B52 Fuzzy logic; logic of vagueness
03B48 Probability and inductive logic
Full Text: DOI
[1] J. Canny, Some algebraic and geometric computations in PSPACE, in: Proceedings of 20th ACM Symposium on Theory of Computing, 1987, pp. 460-467.
[2] Esteva, F.; Godo, L.; Montagna, F., The \(Ł \Pi\) and \(Ł \Pi \frac{1}{2}\) logics: two complete fuzzy logics joining łukasiewicz and product logic, Archive for mathematical logic, 40, 39-67, (2001) · Zbl 0966.03022
[3] Fagin, R.; Halpern, J.; Megiddo, N., A logic for reasoning about probabilities, Information and computation, 87, 1-2, 78-128, (1990) · Zbl 0811.03014
[4] Flaminio, T., Strong non-standard completeness for fuzzy logic, Soft computing, 12, 4, 321-333, (2008) · Zbl 1132.03332
[5] Godo, L.; Marchioni, E., Coherent conditional probability in a fuzzy logic setting, Logic journal of the IGPL, 14, 3, 457-481, (2006) · Zbl 1117.03031
[6] Grabisch, M.; Labreuche, Ch., Bi-capacities.I: definition, mius transform and interaction, Fuzzy sets and systems, 151, 2, 211-236, (2005) · Zbl 1106.91023
[7] Grabisch, M.; Labreuche, Ch., Bi-capacities.II: the Choquet integral, Fuzzy sets and systems, 151, 2, 237-259, (2005) · Zbl 1114.91028
[8] Hailperin, T., Sentential probability logic, (1996), Associated University Presses, Inc. · Zbl 0922.03026
[9] P. Hajek, F. Esteva, L. Godo, Fuzzy logic and probability. Uncertainty in AI, in: P. Besnard, S. Hanks (Eds.), Proceedings of 11th Conference, Montreal, Canada, 1995, pp. 237-244.
[10] Hájek, P., Metamathematics of fuzzy logic, (1998), Kluwer Academic Publishers · Zbl 0937.03030
[11] Halpern, J., Reasoning about uncertainty, (2003), The MIT Press · Zbl 1090.68105
[12] Hoover, D., Probability logic, Annals of mathematical logic, 14, 287-313, (1978) · Zbl 0394.03033
[13] E. Marchioni, L. Godo, A logic for reasoning about coherent conditional probability: a modal fuzzy logic approach, in: J. Leite, J. Alferes (Eds.), Ninth European Conference Jelia’04, Lecture Notes in Artificial Intelligence (LNCS/LNAI), vol. 3229, 2004, pp. 213-225. · Zbl 1111.68683
[14] Marchioni, E.; Montagna, F., On triangular norms and uninorms definable in \(Ł \Pi \frac{1}{2}\), International journal of approximate reasoning, 47, 2, 179-201, (2008) · Zbl 1189.03032
[15] Narens, L., On qualitative axiomatizations for probability theory, Journal of philosophical logic, 9, 2, 143-151, (1980) · Zbl 0425.60001
[16] Nilsson, N., Probabilistic logic, Artificial intelligence, 28, 71-87, (1986) · Zbl 0589.03007
[17] Ognjanović, Z.; Rašković, M., A logic with higher order probabilities, Publications de L’institut mathematique, nouvelle Série, 60, 74, 1-4, (1996) · Zbl 0884.03019
[18] Ognjanović, Z.; Rašković, M., Some probability logics with new types of probability operators, Journal of logic and computation, 9, 2, 181-195, (1999) · Zbl 0941.03022
[19] Ognjanović, Z.; Rašković, M., Some first-order probability logics, Theoretical computer science, 247, 1-2, 191-212, (2000) · Zbl 0954.03024
[20] Z. Ognjanović, Z. Marković, M. Rašković, Completeness theorem for a logic with imprecise and conditional probabilities, Publications de L’Institute Matematique (Beograd), 78 (92) (2005) 35-49. · Zbl 1144.03019
[21] Ognjanović, Z.; Perović, A.; Rašković, M., Logic with the qualitative probability operator, Logic journal of IGPL, 16, 2, 105-120, (2008) · Zbl 1138.03024
[22] Z. Ognjanović, M. Rašković, Z. Marković, Probability logics, in: Z. Ognjanović (Ed.), Zbornik Radova, Subseries Logic in Computer Science, Matematički institut, Beograd, vol. 12, issue 20, 2009, pp. 35-111. · Zbl 1224.03005
[23] Perović, A.; Ognjanović, Z.; Rašković, M.; Marković, Z., A probabilistic logic with polynomial weight formulas, (), 239-252 · Zbl 1138.03315
[24] A. Perović, Z. Ognjanović, M. Rašković, Z. Marković, How to restore compactness into probabilistic logics?, in: JELIA 2008, pp. 338-348. · Zbl 1178.03034
[25] Radojević, D., [0,1]-valued logic: a natural generalization of Boolean logic, Yugoslav journal on operations research, 10, 2, 185-216, (2000) · Zbl 0965.03027
[26] D. Radojević, Interpolative realization of Boolean algebra, in: NEUREL 2006, Eight Seminar on Neural Network Applications in Electrical Engineering, 2006, pp. 201-206.
[27] Radojević, D., Interpolative realization of Boolean algebra as a consistent frame for gradation and/or fuzziness. forging new frontiers: fuzzy pioneers II, (), 326-351
[28] D. Radojević, Logical aggregation based on interpolative realization of Boolean algebra, Mathware and soft computing, accepted for publication.
[29] D. Radojević, A. Perović, Z. Ognjanović, M. Rašković, Interpolative Boolean logic, in: AIMSA 2008, 2008, pp. 209-219. · Zbl 1169.03344
[30] Bhaskara Rao, K.P.S.; Bhaskara Rao, M., Theory of charges, (1983), Academic Press Inc · Zbl 0516.28001
[31] M. Rašković, Classical logic with some probability operators, Publications de L’Institut Mathematique, Nouvelle Série 53(67) (1993) 1-3.
[32] M. Rašković, Z. Ognjanović, A first order probability logic \(\mathit{LP}_Q\), Publications de l’Institut Mathematique, Nouvelle Série 65 (79) (1999) 1-7.
[33] Rašković, M.; Ognjanović, Z.; Marković, Z., A logic with conditional probabilities, (), 226-238 · Zbl 1111.68688
[34] Rašković, M.; Marković, Z.; Ognjanović, Z., A logic with approximate conditional probabilities that can model default reasoning, International journal of approximate reasoning, 49, 1, 52-66, (2008) · Zbl 1184.68520
[35] van der Hoek, W., Some considerations on the logic \(P_F D\): a logic combining modality and probability, Journal of applied non-classical logics, 7, 3, 287-307, (1997) · Zbl 0885.03022
[36] M.P. Wellman, Some varieties of qualitative probability, in: Proceedings of the Fifth International Conference on Information Processing and the Management of Uncertainty, Paris, 1994.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.